Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

June 17, 2012Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Jun 17, 2012, 6:31 PM EDT for Genesee County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2012, 6:31 PM EDT (22:31 UTC)
Expired
Jun 17, 2012, 7:30 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS81 KBUF 172231
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
631 PM EDT SUN JUN 17 2012

NYZ001-002-010-011-172330-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
631 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND VERY HEAVY
  RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING NORTHEAST AT
  25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ALABAMA...
  MEDINA...

LAT...LON 4325 7838 4315 7816 4298 7846 4303 7855

$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 5:45 PM EDT, 46 minutes earlier.

Area forecast discussion, Jun 17, 5:45 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
545 PM EDT SUN JUN 17 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL APPROACH THIS EVENING...BRINGING A
ROUND OF SHOWERS AND THUNDERSTORMS TO FAR WESTERN NEW YORK THIS
EVENING. SHOWERS DIMINISH LATE TONIGHT INTO MONDAY AS HIGH PRESSURE
REGAINS CONTROL LATE MONDAY. THIS WILL BRING INCREASINGLY HOT
WEATHER AS THE HIGH SHIFTS EAST OF THE CAROLINAS.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 535 PM...AREA RADARS SHOW THE MAIN BAND OF SHOWERS AND
EMBEDDED THUNDERSTORMS TO OUR WEST WEAKENING A LITTLE BIT BUT
STILL HOLDING TOGETHER AS IT PUSHES EAST TOWARD THE CWA...WITH THE
LEADING EDGE NOW RUNNING FROM ROUGHLY ASHTABULA TO BETWEEN LONDON
AND HAMILTON ONTARIO. ASSUMING THIS ACTIVITY MANAGES TO HOLD
TOGETHER...ITS CURRENT MOVEMENT WOULD BRING THE ACTIVITY INTO
CHAUTAUQUA COUNTY AFTER 7 PM...AND EXTREME FAR WESTERN PORTIONS OF
THE NIAGARA FRONTIER BY AROUND 9 PM.

MEANWHILE OUT AHEAD OF THIS LINE...WITH DAYTIME HEATING A SECOND
AND MUCH NARROWER LINE OF SCATTERED CONVECTION HAS FORMED ALONG A
REGION OF VERY SUBTLE LOW LEVEL CONVERGENCE LOCATED TO THE EAST AND
NORTHEAST OF BUFFALO...WITH THIS ACTIVITY NOW SLOWLY LIFTING NORTHEAST
ACROSS GENESEE AND ORLEANS COUNTIES. THESE SHOWERS AND STORMS WILL
CONTINUE TO LIFT NORTHEAST AND OUT INTO LAKE ONTARIO OVER THE
COURSE OF THE NEXT FEW HOURS...POSSIBLY CLIPPING PART OF MONROE
COUNTY IN THE PROCESS. MEANWHILE SOUTH OF THIS...LINGERING LOW
LEVEL CONVERGENCE MAY HELP TO TRIGGER SOME ADDITIONAL SCATTERED
SHOWERS AND STORMS OVER THE MIDDLE AND UPPER PORTIONS OF THE
GENESEE VALLEY.

HAVE UPDATED THE FORECAST TO KEEP IT IN LINE WITH THESE EXPECTED
TRENDS...WHICH HAS RESULTED IN A FASTER ARRIVAL OF LOWER-END
CONVECTIVE CHANCES ACROSS THE GENESEE VALLEY AND WESTERN FINGER
LAKES EARLY THIS EVENING. OTHER THAN THAT THERE HAS BEEN LITTLE
OVERALL CHANGE ASIDE TO SOME MINOR ADJUSTMENTS IN TIMING. THE FULL
MID AFTERNOON NEAR TERM DISCUSSION FOLLOWS BELOW...

AN UPPER LEVEL TROF NORTH OF LAKE SUPERIOR WILL DRIVE A SHORTWAVE
INTO WESTERN NEW YORK THIS EVENING. RADAR SHOWED SHOWERS AND
THUNDERSTORMS ACROSS NORTH-CENTRAL OHIO MID-AFTERNOON. THERE IS A STRONG
CONSENSUS AMONG MOST RUNS THE RGEM/NAM12/GFS/HRRR THAT THIS AREA
WILL MOVE INTO FAR WESTERN NEW YORK THIS EVENING. IN
GENERAL...EXPECT SHOWERS TO ADVECT INTO THE REGION...CROSSING THE
NY/PA LINE BETWEEN 600 PM AND 800 PM...THEN REACHING BUFFALO AND
VICINITY DURING THE EVENING HOURS...THEN WEAKENING AS IT APPROACHES
ROCHESTER LATE THIS EVENING. THE HRRR APPEARS TO HAVE A GOOD HANDLE
ON THIS...AND GIVEN GENERAL SUPPORT OF OTHER MODELS...THE
FORECAST WILL CONTINUE TO BE FAIRLY CLOSE TO A SMOOTHED HRRR
FORECAST OF THE PROGRESSION OF THESE SHOWERS. CONFIDENCE SUPPORTS
CATEGORICAL POPS IN CHAUTAUQUA COUNTY...WHERE LOCALLY HEAVY RAINFALL
MAY BE AN ISSUE DUE TO SLOW MOVING CELLS. WHILE FAR WESTERN NEW YORK
SHOULD AVERAGE BETWEEN A QUARTER AND A HALF INCH OF RAIN...LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN CHAUTAUQUA COUNTY.

THERE ALSO MAY BE SOME SHOWERS WHICH BREAK OUT AHEAD OF THIS ACROSS
LAKE ONTARIO...ALONG A LAKE-BREEZE INDUCED CONVERGENCE ZONE ON THE
LAKE...HOWEVER CONFIDENCE IN THIS IS DEVELOPING IS LOWER...AND WOULD
TEND TO IMPACT OFFSHORE AND ONTARIO PROVINCE ANYWAYS.

THE SEVERE WEATHER POTENTIAL APPEARS MINIMAL ACROSS WESTERN NEW YORK
AS MODEL CAPES REMAIN 500 J/KG OR LOWER...AND ONLY MODEST WIND SHEAR
AS WINDS ABOVE 700MB ARE FORECAST TO BE AROUND 20 KTS. THIS WEAK
FLOW COULD LEAD TO LOCALLY HEAVY RAINFALL...AS UPSTREAM PRECIPITABLE
WATER VALUES ARE RUNNING AROUND 1.50 INCHES...AND ARE FORECAST TO
INCREASE TO 1.75 INCHES. WHILE THE CHANCE FOR FLOODING IS STILL
RELATIVELY SMALL...HAVE ADDED A MENTION OF HEAVY RAIN INTO THE HWO
FOR CHAUTAUQUA COUNTY.

THE BOUNDARY WILL PRETTY MUCH WASH OUT THROUGH MONDAY MORNING...WITH
LINGERING SHOWERS LIKELY TO TAPER OFF. THERE IS A SLIGHT CHANCE FOR
INSTABILITY SHOWERS ON MONDAY AFTERNOON...NEAR WHAT IS LEFT OF THE
BOUNDARY...BUT THESE CHANCES APPEAR MINIMAL AS INSTABILITY WILL BE MINIMAL.

TEMPERATURES TONIGHT WILL ONLY DROP INTO THE 60S IN MOST
LOCATIONS...AS WIND AND CLOUDS LIMIT RADIATIONAL COOLING.
TEMPERATURES SHOULD THEN WARM TO THE LOWER 80S IN MOST LOCATIONS FOR
MONDAY...WITH A PRIMARILY CLOUDY SKIES IN THE MORNING EXPECTED TO
GIVE WAY TO INCREASING SUN DURING THE AFTERNOON HOURS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
VERY WARM (HOT) AND RATHER HUMID CONDITIONS WILL BE THE RULE THROUGH
THIS  PERIOD AS THE UPPER LEVEL RIDGE STRENGTHENS OVER THE OHIO
VALLEY AND LOWER GREAT LAKES.

AT THE SURFACE...HIGH PRESSURE WILL BE ANCHORED OFF THE EAST COAST
WHILE LOW PRESSURE LIFTS NORTHEAST ACROSS JAMES BAY MONDAY NIGHT AND
TUESDAY. A 40 TO 50 KNOT LOW LEVEL THAT IS FORECAST TO SURGE EAST OF
THE LOW MONDAY NIGHT WILL STAY NORTH OF NEW YORK STATE. AS A
RESULT...ANY SHOWERS THAT FORM IN THE VICINITY OF THE JET SHOULD
STAY MAINLY TO OUR NORTH.

THE SOUTHERLY FLOW BETWEEN THE EAST COAST HIGH AND THE DEPARTING LOW
WILL RESULT IN VERY MILD TEMPERATURES MONDAY NIGHT. LOCATIONS ALONG
THE LAKE ERIE PLAIN MAY NOT GET MUCH BELOW 70F...WHILE THE REST OF
THE AREA SEES TEMPERATURES RANGING THROUGH THE 60S.

AS THE UPPER LEVEL LOW OVER QUEBEC MOVES TO THE EAST ON TUESDAY...A
SECOND TROUGH WILL PUSH EAST ACROSS THE NORTHERN ROCKIES AND INTO
THE NORTHERN PLAINS. THE DEEPENING NORTHERN PLAINS LOW WILL CAUSE
THE RIDGE OF THE EASTERN HALF OF THE COUNTRY TO STRENGTHEN FURTHER
AND EXPAND NORTH INTO THE LOWER LAKES. SINCE THE CENTER OF THIS
RIDGE WILL BE IN THE VCNTY OF WEST VIRGINIA...WE WILL LOOK TO THE
MIDWEST FOR OUR UPCOMING SPELL OF OPPRESSIVE HEAT. THE INCREASING
SYNOPTIC SCALE SUBSIDENCE WILL COMBINE WITH MID LEVEL WARMING (H7 OF
10C) TO PUT A CAP ON ANY CONVECTION. WITH 850 MB TEMPERATURES
FORECAST TO WARM INTO THE UPPER TEENS...SURFACE TEMPERATURES WILL
WARM WELL INTO THE 80S...WITH LOWER 90S LIKELY ACROSS A GOOD PART OF
THE GENESEE VALLEY AND LAKE ONTARIO PLAIN.

BREEZY CONDITIONS MAY DEVELOP DOWNWIND OF LAKE ERIE TUESDAY
AFTERNOON AS THE LARGE SCALE SYNOPTIC SCALE FLOW VEERS MORE TO THE
SOUTHWEST AROUND THE BUILDING UPPER LEVEL RIDGE. THE SOUTHWEST
BREEZE WILL BRING SOME MINOR RELIEF FROM THE HEAT TO AREAS LOCATED
IMMEDIATELY DOWNWIND OF THE LAKE.

WARM AND HUMID CONDITIONS WILL CONTINUE TUESDAY NIGHT WITH THE CORE
OF THE UPPER LEVEL RIDGE EXPECTED TO BE IN PLACE OVER PA AND NEW
YORK STATE. SURFACE TEMPERATURES WILL SETTLE ONLY INTO THE LOWER 70S
ACROSS MOST OF THE AREA NORTH OF THE SOUTHERN TIER. WITH SURFACE
DEWPOINTS FORECAST TO BE IN THE MID AND UPPER 60S...HAZE AND PATCHY
FOG MAY BECOME MORE WIDESPREAD.

WEDNESDAY STILL LOOKS LIKE IT WILL BE THE HOTTEST DAY OF THE WEEK
WITH THE UPPER RIDGE PARKED RIGHT OVER PA AND NEW YORK.
H85 TEMPS HOVERING AROUND 20C WILL EASILY SUPPORT AFTERNOON TEMPS IN
THE 90S. THE ONLY EXCEPTIONS WILL BE NEAR THE IMMEDIATE LAKE SHORES
AND ACROSS THE HIGHEST TERRAIN. WOULD NOT BE SURPRISED TO SEE
READINGS IN THE MID 90S ACROSS THE GENESEE VALLEY AND ACROSS PARTS
OF THE NIAGARA FRONTIER. HEAT INDEX VALUES WILL LIKELY RANGE FROM 95
TO 100 FOR SEVERAL HOURS. THIS HAS ALREADY BEEN ADDRESSED IN THE
HAZARDOUS WEATHER OUTLOOK PRODUCT (HWO).

SULTRY CONDITIONS WILL CONTINUE ACROSS THE CWA WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THURSDAY WILL BE THE TRANSITION DAY BETWEEN THE LONG ADVERTISED
SPELL OF MID SUMMER HEAT AND HUMIDITY AND COOLER CONDITIONS TO
FOLLOW LATER IN THE WEEK.

THURSDAY WILL STILL BE QUITE WARM AND HUMID...BUT THE PERSISTENT
RIDGE WILL BEGIN TO FLATTEN AS A DIGGING UPPER LEVEL TROUGH HEADS
EAST ACROSS SOUTHERN ONTARIO AND QUEBEC. THE ASSOCIATED COLD FRONT
FRONT WILL PUSH ACROSS OUR AREA DURING THE AFTERNOON AND
EVENING...ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS.

OTHERWISE...MEDIUM RANGE OPERATIONAL AND ENSEMBLE PACKAGES ARE IN
GOOD AGREEMENT THAT COOLER MORE COMFORTABLE WEATHER WILL MOVE IN
FRIDAY THROUGH SUNDAY AS A SIGNIFICANT PATTERN CHANGE SETS UP ACROSS
NORTH AMERICA.

A POTENT SHORTWAVE OVER NORTHERN ONTARIO AT THE START OF THIS PERIOD
WILL LIFT NORTHEAST ACROSS NORTHERN QUEBEC...WHILE A DEEP CLOSED LOW
WILL DIG SOUTHEAST ALONG THE COAST OF BRITISH COLUMBIA. THIS PROCESS
WILL PUMP UP A RIDGE OVER THE INTERMOUNTAIN WEST WHILE DOWNSTREAM
TROUGHING CAN BE EXPECTED OVER THE GREAT LAKES AND NORTHEAST.

THE RESULT WILL BE NEAR TO BELOW AVERAGE TEMPERATURES FOR OUR REGION
FRIDAY THROUGH SUNDAY WITH NOTABLY LOWER HUMIDITY LEVELS. WHILE THE
PASSING OF THE AFOREMENTIONED COLD FRONT MAY GENERATE A FEW MORE
SHOWERS/THUNDERSTORMS EARLY THURSDAY NIGHT...THE MAJORITY OF THIS
PERIOD SHOULD BE RAIN FREE. SFC HIGH PRESSURE WILL BE OVER THE GREAT
LAKES/UPPER OHIO VALLEY FOR MUCH OF FRIDAY AND SATURDAY.

A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL LIKELY BRING AN
INCREASE IN CLOUDS SATURDAY NIGHT AND SUNDAY. CANNOT RULE OUT THE
POSSIBILITY OF A FEW SHOWERS WITH THE APPROACHING FRONT...BUT WILL
INDICATE JUST A SLIGHT CHANCE OF MEASURABLE PCPN FOR NOW.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE REMAINDER OF THE
AFTERNOON...AS SHOWERS AND THUNDERSTORMS SHOULD HOLD OFF UNTIL
NEAR 00Z. THE BEST CHANCE FOR CONVECTION WILL BE AT JHW...WITH A
GOOD CHANCE FOR THUNDERSTORMS AT BUF/IAG. WILL FOCUS MAINLY ON AN
EVENING TIMING...AS A LINE ACROSS OHIO GRADUALLY TRACKS TOWARD THE
REGION. THUNDERSTORMS MAY BRIEFLY DROP VSBY TO 2SM OR LESS IN
HEAVY RAIN.

SHOWERS AND THUNDERSTORMS WILL WEAKEN AS THEY MOVE EAST LATER
TONIGHT...AS THEY ENCOUNTER THE SLOWLY DEPARTING RIDGE. EXPECT VFR
CONDITIONS TO PERSIST AT ROC/ART...BUT INCREASING MOISTURE MAY
RESULT IN SOME ISSUES AT BUF/IAG/JHW. THERE MAY BE SOME LIGHT FOG
AT BUF/IAG/JHW...BUT WINDS SHOULD PREVENT ANYTHING DENSE FROM
DEVELOPING. THERE COULD IFR/MVFR CIGS MAY DEVELOP LATE TONIGHT AND
LINGER INTO MONDAY MORNING. ANOTHER CONCERN FOR TONIGHT IS THE
PASSAGE OF A 30 TO 35 KT LOW LEVEL JET. THIS WILL PRODUCE SOME
MARGINAL SHEAR AT SOME SITES. THIS IS MARGINAL FOR INCLUSION IN
TAFS AT ALL SITES...WITH ART THE ONLY LOCATION TO MEET CRITERIA
THOUGH OTHER SITES WILL BE CLOSE.

EXPECT IMPROVING CONDITIONS ON MONDAY...WITH LIFTING CIGS...AND
LINGERING SHOWERS TAPERING OFF.

OUTLOOK...
MONDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR.
THURSDAY...VFR/MVFR. A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SOUTHERLY WINDS INCREASING ON THE LAKES THIS MORNING AHEAD OF AN
APPROACHING FRONT. THIS FRONT WILL CROSS THE LAKES LATE TONIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT DURING
THE AFTERNOON/EVENING HOURS ACROSS FAR WESTERN NY. THE SOUTHERLY WINDS
WILL MAKE FOR CHOPPIER WATERS...THOUGH HIGHER WAVES WILL BE CONFINED
TO THE NORTHERN PORTIONS OF THE LAKES. WINDS WILL SLACKEN SOMEWHAT
BEHIND THE FRONT ON MONDAY WITH WINDS GENERALLY REMAINING 15 KTS OR
LOWER THROUGH MIDWEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/JJR
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...APFFEL
MARINE...APFFEL/TJP
Hazardous weather outlook, Jun 17, 2:46 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EDT SUN JUN 17 2012

NYZ001>005-010-011-013-014-181900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-
246 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE HOT AND HUMID TUESDAY AND ESPECIALLY WEDNESDAY AS
AFTERNOON TEMPERATURES ARE FORECAST TO CLIMB TO BETWEEN 90 AND 95
AWAY FROM THE LAKES. FOR SEVERAL HOURS WEDNESDAY...THIS HEAT WILL
COMBINE WITH FAIRLY HUMID AIR TO PRODUCE HEAT INDEX VALUES OF 95
TO 100. THIS MAY WARRANT THE ISSUANCE OF HEAT ADVISORIES IN A
LATER FORECAST PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-012-020-021-085-181900-
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
246 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-181900-
CHAUTAUQUA-
246 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-181900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
246 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 17, 5:12 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
512 PM EDT SUN JUN 17 2012

NYZ001-002-010-011-172215-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
512 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND VERY HEAVY
  RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING NORTHEAST AT
  15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  MEDINA...
  ALBION...

LAT...LON 4338 7844 4339 7829 4330 7809 4291 7847
      4300 7868

TMA
Special weather statement, Jun 17, 6:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
631 PM EDT SUN JUN 17 2012

NYZ001-002-010-011-172330-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
631 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND VERY HEAVY
  RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING NORTHEAST AT
  25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ALABAMA...
  MEDINA...

LAT...LON 4325 7838 4315 7816 4298 7846 4303 7855

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:12 PM EDTSpecial Weather StatementBUFOrleans63 min
Jun 17, 6:41 PM EDTAreal Flood AdvisoryBUFOrleans3 hr

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.